PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Can ADHD medication cause heart problems?

ANSWER

Though stimulants have been found to be safe for healthy children, they can cause a heart attack or stroke in people who are at risk for heart disease. Discuss any heart conditions, heart birth defects, symptoms (such as fainting or irregular heartbeat), or a family history of heart disease with the doctor before your child takes any new medication.

SOURCES:

CDC: “Medication and Behavior Treatment Among Children Ages 4-17 Years.”

Child Mind Institute: “Side Effects of ADHD Medication.”

American Academy of Child & Adolescent Psychiatry and American Psychiatric Association: “ADHD Parents Medication Guide.”

American Academy of Pediatrics: “ADHD Medication Daily Routines.”

Harstad, E. October 2014. Pediatrics,

National Resource Center on ADHD: “Managing Medication.”

Reviewed by Smitha Bhandari on August 23, 2018

SOURCES:

CDC: “Medication and Behavior Treatment Among Children Ages 4-17 Years.”

Child Mind Institute: “Side Effects of ADHD Medication.”

American Academy of Child & Adolescent Psychiatry and American Psychiatric Association: “ADHD Parents Medication Guide.”

American Academy of Pediatrics: “ADHD Medication Daily Routines.”

Harstad, E. October 2014. Pediatrics,

National Resource Center on ADHD: “Managing Medication.”

Reviewed by Smitha Bhandari on August 23, 2018

NEXT QUESTION:

Can ADHD medicine cause liver damage?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.